Drug-related hyperthermia

Thiruvinvamalai S. Dharmarajan, May F. Bullecer, G. Gorich

Research output: Contribution to journalArticle

6 Citations (Scopus)

Abstract

The elderly are prone to disorders of thermoregulation. Hyperthermia, an elevation of core temperature, occurs as a result of several causes in older subjects. The elderly, particularly in nursing homes, are often prescribed multiple medications. Physiological changes with aging and the use of numerous predisposing drugs can contribute to disorders of temperature regulation. Presented is a dramatic case of drug- related hyperthermia in a nursing home resident with an adverse outcome in spite of recognition and treatment of the disorder.

Original languageEnglish (US)
Pages (from-to)160-165
Number of pages6
JournalJournal of the American Medical Directors Association
Volume2
Issue number4
DOIs
StatePublished - 2001
Externally publishedYes

Fingerprint

Nursing Homes
Fever
Temperature
Body Temperature Regulation
Pharmaceutical Preparations
Therapeutics

Keywords

  • Drug-related hyperthermia
  • Neuroleptic malignant syndrome
  • Older subjects

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Drug-related hyperthermia. / Dharmarajan, Thiruvinvamalai S.; Bullecer, May F.; Gorich, G.

In: Journal of the American Medical Directors Association, Vol. 2, No. 4, 2001, p. 160-165.

Research output: Contribution to journalArticle

Dharmarajan, Thiruvinvamalai S. ; Bullecer, May F. ; Gorich, G. / Drug-related hyperthermia. In: Journal of the American Medical Directors Association. 2001 ; Vol. 2, No. 4. pp. 160-165.
@article{0dfd87ec60164149af9b1ed7efb2dbea,
title = "Drug-related hyperthermia",
abstract = "The elderly are prone to disorders of thermoregulation. Hyperthermia, an elevation of core temperature, occurs as a result of several causes in older subjects. The elderly, particularly in nursing homes, are often prescribed multiple medications. Physiological changes with aging and the use of numerous predisposing drugs can contribute to disorders of temperature regulation. Presented is a dramatic case of drug- related hyperthermia in a nursing home resident with an adverse outcome in spite of recognition and treatment of the disorder.",
keywords = "Drug-related hyperthermia, Neuroleptic malignant syndrome, Older subjects",
author = "Dharmarajan, {Thiruvinvamalai S.} and Bullecer, {May F.} and G. Gorich",
year = "2001",
doi = "10.1016/S1525-8610(04)70192-9",
language = "English (US)",
volume = "2",
pages = "160--165",
journal = "Journal of the American Medical Directors Association",
issn = "1525-8610",
publisher = "Elsevier Inc.",
number = "4",

}

TY - JOUR

T1 - Drug-related hyperthermia

AU - Dharmarajan, Thiruvinvamalai S.

AU - Bullecer, May F.

AU - Gorich, G.

PY - 2001

Y1 - 2001

N2 - The elderly are prone to disorders of thermoregulation. Hyperthermia, an elevation of core temperature, occurs as a result of several causes in older subjects. The elderly, particularly in nursing homes, are often prescribed multiple medications. Physiological changes with aging and the use of numerous predisposing drugs can contribute to disorders of temperature regulation. Presented is a dramatic case of drug- related hyperthermia in a nursing home resident with an adverse outcome in spite of recognition and treatment of the disorder.

AB - The elderly are prone to disorders of thermoregulation. Hyperthermia, an elevation of core temperature, occurs as a result of several causes in older subjects. The elderly, particularly in nursing homes, are often prescribed multiple medications. Physiological changes with aging and the use of numerous predisposing drugs can contribute to disorders of temperature regulation. Presented is a dramatic case of drug- related hyperthermia in a nursing home resident with an adverse outcome in spite of recognition and treatment of the disorder.

KW - Drug-related hyperthermia

KW - Neuroleptic malignant syndrome

KW - Older subjects

UR - http://www.scopus.com/inward/record.url?scp=0034887745&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0034887745&partnerID=8YFLogxK

U2 - 10.1016/S1525-8610(04)70192-9

DO - 10.1016/S1525-8610(04)70192-9

M3 - Article

C2 - 12812573

AN - SCOPUS:0034887745

VL - 2

SP - 160

EP - 165

JO - Journal of the American Medical Directors Association

JF - Journal of the American Medical Directors Association

SN - 1525-8610

IS - 4

ER -